Alert archive / Wisconsin / Small Craft Advisories in 2015
Small Craft Advisory 67, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Oct 17, 2015, 3:30 AM CDT. It took effect at Oct 17, 2015, 4:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 17, 2015, 3:30 AM CDT (08:30 UTC)
- In effect from
- Oct 17, 2015, 4:00 AM CDT
- Expired
- Oct 17, 2015, 10:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted, in the capitals the NWS used until 2016.
022 WHUS73 KGRB 170830 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 330 AM CDT SAT OCT 17 2015 ...GUSTY NORTHWEST WINDS EXPECTED IN THE VICINITY OF THE NORTHERN PART OF THE DOOR PENINSULA THIS MORNING... .COLDER AIR WILL CONTINUE TO FLOW INTO THE AREA TODAY ON NORTHWEST WINDS. WINDS WILL BE STRONGEST IN THE VICINITY OF THE NORTHERN PART OF THE DOOR PENINSULA. WINDS SHOULD BEGIN TO DECREASE BY LATE MORNING. LMZ521-541-171500- /O.NEW.KGRB.SC.Y.0067.151017T0900Z-151017T1500Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- 330 AM CDT SAT OCT 17 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM CDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CDT THIS MORNING. * WINDS...NORTHWEST WINDS OF 15 TO 25 KNOTS ARE EXPECTED THROUGH MID-MORNING. A FEW GUSTS TO NEAR 30 KNOTS ARE POSSIBLE. * WAVES...WAVES OF 5 TO 5 FEET ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JS
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Oct 17, 3:07 AM CDT, 23 minutes earlier.
Area forecast discussion, Oct 17, 3:07 AM CDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 307 AM CDT SAT OCT 17 2015 FORECAST DISCUSSION FOR ROUTINE MORNING FORECAST ISSUANCE .SYNOPSIS... ISSUED AT 301 AM CDT SAT OCT 17 2015 STILL CHILLY TODAY...WARMER SUNDAY...THEN TEMPERATURES RETURNING TO ABOVE NORMAL FOR EARLY NEXT WEEK. LARGE SCALE FLOW ACRS NOAM IS CURRENTLY CONSOLIDATED INTO A SINGLE FAIRLY HIGH AMPLITUDE BAND OF WESTERLIES...WITH A TROF IN THE EAST AND A RIDGE IN THE WEST. THE TREND DURING THE NEXT SEVERAL DAYS WILL BE FOR THE WESTERLIES TO EVOLVE TOWARD A MORE SPLIT FLOW REGIME...WITH A PROGRESSIVE LOWER AMPLITUDE NORTHERN STREAM AND A MORE AMPLIFIED AND MUCH SLOWER MOVING SOUTHERN STREAM. NOT SURPRISINGLY...THE MODELS ARE STRUGGLING WITH THE DETAILS OF THE EVOLUTION OF THE PATTERN. TEMPERATURES WILL START OUT FAIRLY CHILLY...BUT SHOULD WARM BACK TO ABOVE NORMAL FOR THE START OF THE WORK WEEK. AFTER THAT POINT TEMPERATURES WILL DEPEND HEAVILY ON THE EXACT POSITION OF A FRONTAL BOUNDARY NR THE REGION...BUT ARE LIKELY TO BE AOA NORMAL. NO SIGNIFICANT PRECIPITATION IS EXPECTED THE NEXT FEW DAYS...THEN PRECIPITATION CHANCES WILL INCREASE. AS WITH TEMPS...WHEN... WHERE...AND HOW MUCH PCPN FALLS WL DEPEND ON THE POSITION OF THE FRONT. && .SHORT TERM...TODAY...TONIGHT...AND SUNDAY ISSUED AT 301 AM CDT SAT OCT 17 2015 A FAIRLY QUIET PERIOD OF WEATHER. WK SHRTWV IN LFQ OF STRENGTHENING UPR SPEED MAX DIGGING INTO ERN NOAM LNGWV TROF WL CROSS THE AREA THIS MORNING. THAT COULD LEAD TO SOME FLURRIES EARLY TDA. LAKE-EFFECT OFF WRN LAKE SUPERIOR HAS BEEN MINIMAL THUS FAR...BUT COULD STILL SEE SOME DEVELOP AND PUSH INTO VILAS COUNTY. OTHERWISE...WILL PROBABLY GET SOME DIURNAL SC AGAIN TDA. HIGH TEMPS FM PREV FCST LOOKED GOOD SO CHGS WERE MINIMAL. ALTHOUGH THE COLDEST AIR WL BE SHIFTG E OF THE AREA TNGT...THE SET-UP FOR RADIATIONAL COOLING LOOKS BETTER THAN THE PREV NGT. WINDS WL BE LIGHTER AS HIGH PRESSURE WL BE CLOSER TO THE AREA. THERE SHOULD BE FEWER CLDS...THOUGH MIDDLE AND UPPER LEVEL RH IS PROGGED TO BE HIGH ENOUGH THAT THERE COULD BE SOME PASSING CLOUDS. LOWERED MIN TEMPS...ESPECIALLY IN THE TYPICAL COLD SPOTS. A DECISION ON WHETHER OR NOT TO CONTINUE FROST/FREEZE HEADLINES FOR E-C WI WL BE MADE LATER TODAY AFTER COORDINATING WITH SURROUNDING OFFICES. THE HIGH WL SHIFT OFF THE SE SUNDAY. WINDS WL SWING ARND TO THE SW AND START TO INCREASE DURING THE AFTN. TEMPS WL BE WARMER THAN TDA...BUT AFTER THE COLD START THEY WON/T BE ABLE TO MAKE IT BACK TO NORMAL. .LONG TERM...SUNDAY NIGHT THROUGH FRIDAY ISSUED AT 301 AM CDT SAT OCT 17 2015 FOR MOST OF THIS WEEK...MODELS HAVE INDICATED A LONGWAVE TROF WOULD WORK EAST ACROSS THE CONUS AND EVENTUALLY IMPACT NE WI TOWARD THE MIDDLE OF NEXT WEEK. LATEST TRENDS NOW SHOW SOME OF THIS ENERGY SETTLING OVER THE SW CONUS AND CLOSING OFF INTO AN UPR LOW. THIS LEAVES A MODEST SHORTWAVE TROF TO CONT MOVING ALONG THE NRN TIER OF STATES AND AN ASSOCIATED CDFNT TO GENERATE PCPN OVER THE GREAT LAKES DURING THE TUE/WED TIME FRAME. IT IS THIS PART OF THE FCST THAT WL BE FOCUSED UPON DUE TO THE UNCERTAINTY INVOLVED. TEMPS SHOULD AVERAGE ABOVE NORMAL NEXT WEEK WITH MON LOOKING LIKE THE WARMEST DAY. AS THE SFC HI SLIDES TOWARD THE ERN CONUS SUNDAY NGT...THE PRESSURE GRADIENT WL QUICKLY TIGHTEN BETWEEN THE SFC HI TO THE EAST AND AN APPROACHING CDFNT ACROSS THE NRN PLAINS. STRONG WAA WL DEVELOP WITH 8H TEMPS SHOOTING UP TO AROUND +12C BY 12Z MON. AS A RESULT...MIN TEMPS WL BE MUCH MORE MILD THAN PREVIOUS NGTS. LOOK FOR READINGS TO ONLY FALL INTO THE LWR TO MID 30S NORTH...MID TO UPR 30S SOUTH AND NEAR 40 DEGS CLOSE TO LAKE MI. THE CDFNT IS FST TO SLIDE INTO THE WRN GREAT LAKES REGION BY MON AFTERNOON...BUT REMAIN NW OF THE FCST AREA. DESPITE THE CONTINUATION OF STRONG WAA AND AN INCREASE IN MOISTURE TRANSPORT INTO WI...FCST SOUNDINGS INDICATE THE ATMOSPHERIC COLUMN DOES NOT COMPLETELY SATURATE. SOME MODELS KEEP NE WI DRY ON MON WHILE OTHERS STILL ATTEMPT TO SQUEEZE OUR A FEW SHWRS. LATEST THINKING IS TO MAINTAIN A SMALL POP FOR NRN WI CLOSER TO THE FNT WHERE SATURATION MAY BE ACHIEVED. PREFER TO DROP THE POPS FOR CNTRL/ E-CNTRL WI AND JUST BRING AN INCREASE IN CLOUDS. ANOTHER FEATURE TO WATCH ON MON WL BE THE GUSTY S-SW WINDS WHICH COULD GUST GREATER THAN 30 MPH (CLOSER TO 35 MPH NEAR LAKE MI). MON SHOULD ALSO BE THE WARMEST DAY OF THE EXTENDED PERIOD WITH MAX TEMPS IN THE LWR TO MID 60S NORTH/LAKESHORE...65-70 DEG RANGE SOUTH. THE CDFNT SLOWLY MOVES SE THRU MOST OF THE FCST AREA MON NGT (EXCEPT E-CNTRL WI)...BUT ANY LIFT OR FORCING APPEARS TO BE WEAK AND THERE IS NOW A QUESTION AS TO WHETHER THIS FROPA MAY GO THRU DRY ALTOGETHER. MAY KEEP A SLGT CHC POP IN THE FCST...BUT ANY PCPN WOULD BE VERY LIGHT. A MILD NGT ON TAP WITH MIN TEMPS IN THE LWR TO MID 40S NORTH...UPR 40S TO LWR 50S SOUTH. THE LOCATION OF THIS CDFNT WL BE KEY TO TUE'S FCST AS THE MODELS DIFFER ON HOW FAR SOUTH THIS BOUNDARY CAN SAG BEFORE PULLING UP STATIONARY AS IT BECOMES PARALLEL TO THE MEAN FLOW. THE GFS IS MOST AGGRESSIVE BY TAKING THE FNT INTO EXTREME NRN IL...WHILE THE GEM AND ECMWF ONLY GET THE FNT INTO SRN WI. FAVOR THE LATTER SOLUTION HERE DUE TO THE STRENGTH OF THE SE CONUS UPR RDG WHICH WOULD PREVENT THE BOUNDARY FROM MOVING TOO FAR SOUTH. HOWEVER... DUE TO A LACK OF MID OR UPR LEVEL SUPPORT...HAVE DECIDED TO YANK THE POPS FROM THE FCST FOR TUE AS BETTER CONVERGENCE ALONG THE FRONT WL BE TO OUR SOUTH. MAX TEMPS WL COOL A BIT BEHIND THE FNT WITH EAST WINDS IN PLAY. LOOK FOR READINGS IN THE UPR 50S TO AROUND 60 DEGS NORTH...LWR TO MID 60S SOUTH. THE PROSPECTS FOR PCPN DO APPEAR BETTER TUE NGT INTO WED AS A SURFACE WAVE RIDES E-NE ALONG THE NEARLY STALLED BOUNDARY AND THE AFOREMENTIONED SHORTWAVE TROF PUSHES INTO THE GREAT LAKES. TEMPS DURING THIS PERIOD WL REMAIN SLIGHTLY ABOVE NORMAL WITH MAXES ON WED IN THE LWR TO MID 50S NORTH...UPR 50S TO LWR 60S SOUTH. PCPN CHCS BEGIN TO DIMINISH WED NGT AS THE SHORTWAVE TROF PUSHES EAST AND HELPS TO SHOVE THE FRONTAL BOUNDARY TOWARD THE OHIO RIVER VALLEY. THU LOOKS TO BE A DRY DAY WITH HI PRES EXTENDING FROM WRN ONTARIO SWD INTO THE GREAT LAKES. TEMPS WL CONT TO BE A FEW DEGS ABOVE NORMAL. A DIGGING UPR TROF OVER THE WRN CONUS WL RESULT IN RISING UPR HEIGHTS OVER E-CNTRL NOAM (INCLUDING WI)...WHILE THE SFC HI TO RESIDE FROM ERN ONTARIO SOUTH TO THE ERN GREAT LAKES. WINDS WL VEER TO THE SOUTH AND THIS SHOULD PROVIDE A BOOST TO TEMPS. LOOK FOR READINGS ON FRI TO TOP OUT IN THE MID TO UPR 50S NORTH AND LAKESIDE...UPR 50S TO LWR 60S SOUTH. && .AVIATION...FOR 12Z TAF ISSUANCE ISSUED AT 301 AM CDT SAT OCT 17 2015 GENERALLY GOOD FLIGHT CONDITIONS EXPECTED AS HIGH PRESSURE NEARS THE AREA. && .GRB WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING UNTIL 9 AM CDT THIS MORNING FOR WIZ022-038>040- 048>050. && SYNOPSIS.......SKOWRONSKI SHORT TERM.....SKOWRONSKI LONG TERM......KALLAS AVIATION.......SKOWRONSKI
Hazardous weather outlook, Oct 17, 3:10 AM CDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE GREEN BAY WI 310 AM CDT SAT OCT 17 2015 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-181100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 310 AM CDT SAT OCT 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WINDY CONDITIONS ARE FORECAST ON MONDAY. SOUTH WINDS COULD GUST INTO THE 30 TO 40 MPH RANGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LMZ521-522-541>543-181100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 310 AM CDT SAT OCT 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT GUSTY NORTHWEST WINDS IN THE VICINITY OF THE NORTHERN DOOR PENINSULA WILL RESULT IN CONDITIONS HAZARDOUS TO SMALL CRAFT THROUGH MID-MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY INCREASING SOUTH TO SOUTHWEST WINDS WILL LIKELY BRING THE NEED FOR A SMALL CRAFT ADVISORY OR GALE WARNING SUNDAY NIGHT INTO MONDAY NIGHT. SKOWRONSKI/KALLAS
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 3:11 PM CDT | Freeze Warning | GRB | Door | 12 hr |
Nearby
Small Craft Advisories in Wisconsin, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.